Alert archive / Nevada / High Wind Watches in 2018
High Wind Watch 2, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Apr 10, 2018, 2:23 PM PDT for Elko County, Nye County, Nevada. It took effect at Apr 12, 2018, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2018, 2:23 PM PDT (21:23 UTC)
- In effect from
- Apr 12, 2018, 5:00 AM PDT
- Expired
- Apr 11, 2018, 2:56 PM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2855 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS75 KLKN 102123 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 223 PM PDT Tue Apr 10 2018 NVZ040-111530- /O.NEW.KLKN.HW.A.0002.180412T1200Z-180413T0000Z/ Northwestern Nye County- 223 PM PDT Tue Apr 10 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Elko has issued a High Wind Watch...which is in effect from late Wednesday night through Thursday afternoon. * WINDS...Northwest Winds of 30 to 45 mph gusting up to 60 mph. * TIMING...Late Wednesday night through Thursday afternoon. * IMPACTS...High winds can make travel difficult, especially so for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NVZ031-033-039-111530- /O.NEW.KLKN.HW.A.0002.180412T1800Z-180413T1200Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- 223 PM PDT Tue Apr 10 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... The National Weather Service in Elko has issued a High Wind Watch...which is in effect from Thursday morning through late Thursday night. * WINDS...Northwest Winds of 35 to 45 mph gusting up to 65 mph * TIMING...Thursday morning to late night. * IMPACTS...High winds can make travel difficult, especially so for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
782 WWUS75 KLKN 110909 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 AM PDT Wed Apr 11 2018 NVZ040-120315- /O.CON.KLKN.HW.A.0002.180412T1200Z-180413T0000Z/ Northwestern Nye County- 209 AM PDT Wed Apr 11 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WINDS...Northwest Winds of 30 to 45 mph gusting up to 60 mph. * TIMING...Late Wednesday night through Thursday afternoon. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NVZ031-033-039-120315- /O.CON.KLKN.HW.A.0002.180412T1800Z-180413T1200Z/ Northern Elko County-Southeastern Elko County- South Central Elko County- 209 AM PDT Wed Apr 11 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...Northwest Winds of 35 to 45 mph gusting up to 60 mph * TIMING...Thursday morning to late night. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
551 WWUS75 KLKN 112156 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 256 PM PDT Wed Apr 11 2018 NVZ031-039-121600- /O.UPG.KLKN.HW.A.0002.180412T1800Z-180413T1200Z/ /O.NEW.KLKN.HW.W.0002.180412T1800Z-180413T0600Z/ /O.NEW.KLKN.WI.Y.0009.180412T1200Z-180412T1800Z/ Northern Elko County-South Central Elko County- 256 PM PDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 11 AM to 11 PM PDT Thursday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 5 AM to 11 AM PDT Thursday. * WINDS...Northwest Winds of 35 to 45 mph gusting up to 60 mph * TIMING...Winds will increase Thursday morning and diminish by late Thursday night. Strongest winds will occur from the late morning through Thursday night. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-121600- /O.UPG.KLKN.HW.A.0002.180412T1200Z-180413T0000Z/ /O.NEW.KLKN.HW.W.0002.180412T1200Z-180413T0000Z/ /O.NEW.KLKN.WI.Y.0010.180413T0000Z-180413T0600Z/ Northwestern Nye County- 256 PM PDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 5 PM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 5 AM to 5 PM PDT Thursday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 5 PM to 11 PM PDT Thursday. * WINDS...Northwest Winds of 30 to 45 mph gusting up to 60 mph. * TIMING...Winds will increase Thursday morning and diminish Thursday night. Strongest winds will occur from the Thursday morning through the early evening. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ034-121600- /O.NEW.KLKN.HW.W.0002.180412T1800Z-180413T0600Z/ /O.NEW.KLKN.WI.Y.0009.180412T1200Z-180412T1800Z/ Ruby Mountains/East Humboldt Range- 256 PM PDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 11 AM to 11 PM PDT Thursday. a Wind Advisory has also been issued. This Wind Advisory is in effect from 5 AM to 11 AM PDT Thursday. * WINDS...Northwest Winds of 35 to 45 mph gusting up to 60 mph * TIMING...Winds will increase Thursday morning and diminish by Thursday night. Strongest winds will occur late Thursday morning through Thursday night before diminishing. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-121600- /O.UPG.KLKN.HW.A.0002.180412T1800Z-180413T1200Z/ /O.NEW.KLKN.HW.W.0002.180412T1200Z-180413T1200Z/ Southeastern Elko County- 256 PM PDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT FRIDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 5 AM Thursday to 5 AM PDT Friday. * WINDS...Northwest Winds of 35 to 45 mph gusting up to 60 mph * TIMING...Winds quickly strengthen Thursday morning and continue through late Thursday night. Winds diminish towards sunrise Friday. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ038-121600- /O.NEW.KLKN.WI.Y.0009.180412T1200Z-180413T0600Z/ Southwestern Elko County- 256 PM PDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 5 AM to 11 PM PDT Thursday. * WINDS...Northwest Winds of 25 to 35 mph gusting up to 50 mph * TIMING...Winds will increase Thursday morning and diminish by Thursday night. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035>037-041-121600- /O.NEW.KLKN.WI.Y.0009.180412T1800Z-180413T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northeastern Nye County- 256 PM PDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 11 PM PDT Thursday. * WINDS...Northwest Winds of 25 to 35 mph gusting up to 50 mph * TIMING...Winds will increase late Thursday morning and diminish by Thursday night. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Apr 10, 2:45 AM PDT, 11 hours 38 minutes earlier.
Area forecast discussion, Apr 10, 2:45 AM PDT, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service Elko NV 245 AM PDT Tue Apr 10 2018 .SYNOPSIS...Despite some cloud cover, temperatures will warm into the 60s and 70s today. A few light showers could brush northern Nevada tonight, otherwise generally dry weather should hold through Wednesday afternoon. A sharp cold front will produce numerous rain showers Wednesday night that quickly change to snow showers with windy and much cooler conditions on Thursday into Friday. Another ridge of high pressure will allow dry and warmer weather to return over the weekend. && .SHORT TERM...Today through Thursday evening. Today will feature even warmer daytime temperatures even though a weak shortwave disturbance will produce high and mid-level cloud cover along with a slight chance of an isolated sprinkle this morning. Otherwise, southwest flow on the backside of the upper ridge will allow afternoon highs to warm into the 60s and 70s. Elko is forecast to reach and exceed 70 degrees for the first time this spring. Afternoon winds will gust to around 30 mph in western Humboldt County into the early evening. A weak trough could produce a few light showers mainly across the northern third of Nevada tonight. Wednesday will be a mainly dry and mild day with cloud cover increasing again ahead of an approaching cold front from the northwest. High temperatures will generally be in the 60s, though warmer 70s will occur farther south down in Nye County. It will become breezy with rain showers quickly overspreading all of northwest and northern Nevada during the evening. Numerous rain showers will quickly change to snow showers on Thursday as a sharp cold front passes through the state. Snow levels will crash to valley floors during the morning. Snow accumulations of an inch or two will be possible in the northern valleys of Elko and Humboldt counties. The rest of the valleys will generally pick up from trace amounts to an inch of snowfall. Strong and gusty west to northwest winds will likely reach advisory levels in many areas following the frontal passage during the afternoon and evening. In addition, there will be enough instability (LIs of 0 to -2 and pockets of CAPE of 100 to nearly 300 J/kg) where isolated thunderstorms could form across the northern half of the state during the afternoon hours as the upper trough swings through the region. Convectively driven precipitation could lead to locally heavier snowfall/graupel rates and accumulations. It will turn considerably cooler on Thursday with daytime temperatures holding in the 30s northeast and lower to mid 40s central areas. .LONG TERM...Thursday night through next Tuesday. Models are in fairly good agreement at the beginning of the long term forecast. A large upper trough will be exiting the Great Basin and will be east of Nevada during the Thursday night to Friday time. Northwest flow will be prevalent over northern and central Nevada with mainly isolated to scattered showers over the region. Some minor accumulations of up to an inch might be possible on Friday, especially over the high terrain of northern Elko county. It will be somewhat cool with afternoon highs will be in the mid 40s to mid 50s. Winds will be breezy to windy. At this time, it does not look as if wind advisory criteria will be met. By Friday night, high pressure will build into the area, bringing clearing skies and quieter weather. Overnight lows will be in the mid 20s to mid 30s. Winds will be light during the overnight. An upper level ridge will build into northern and central Nevada on Saturday and Saturday night. This will bring quiet and nice weather for a portion of the weekend. Afternoon highs will rebound into the upper 50s to mid 60s with overnight lows in the 30s. Winds will continue to remain light. On Sunday and Sunday night, another storm system will be trying to push east. Breezy to windy conditions will be possible during the afternoon. Afternoon highs will be in the mid 60s to maybe 70 in the central part of the state. No precipitation is expected in the afternoon, but will develop during the overnight across much of the forecast area. At this time, snow levels will be in the 7000-7500 foot range on Sunday, dropping to 6000-6500 feet by Sunday evening. Overnight lows will be in the mid 30s. Winds will continue to remain breezy in parts of the area. Monday and Tuesday. Models do show the storm system moving east Monday and Tuesday but are out of sync at this time. Have continued with the low end PoP forecast for these two days with overnight lows in the 20s and 30s and highs in the 50s. && .AVIATION...Look for VFR conditions at all sites. Winds will develop out ahead of the next system, with SW15-20G30-35KT. Expect isolated -SHRA to develop over NE NV with VCSH at the KEKO site this afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 95/86/86
Hazardous weather outlook, Apr 10, 3:09 AM PDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 309 AM PDT Tue Apr 10 2018 NVZ030-031-033>041-111015- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 309 AM PDT Tue Apr 10 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and tonight. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A sharp cold front will produce numerous rainshowers Wednesday night that quickly change to snow showers with windy and much cooler conditions Thursday into Friday. An inch or two of snow could fall in the valleys of northern Humboldt and Elko counties by Thursday morning with lesser amounts in other valleys farther south. Strong and gusty west to northwest winds could reach advisory levels on Thursday. Light snow showers are expected to linger across northeast Nevada on Friday before dry and warmer weather returns to the state over the weekend. Another Pacific frontal system could impact northern and central Nevada with more rain and snow showers along with windy and cool conditions Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure with the active weather expected especially on Thursday. PVC
Nearby
High Wind Watches in Nevada, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.